Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Thyroid. TSH 5 - what should I be asking

(9 Posts)
notapizzaeater Sun 10-Sep-17 22:34:22

I was put in thyroid meds last year for under active thyroid. I'm on 75mg a day.

I've been getting more and more 'tired' having afternoon naps and generally being shattered. Be trying to loose weight but nothing is shifting it.

I wasn't due a review till Jan but requested a retest from the receptionist (lovely village surgery) and I've been asked to come and see the doctor based on my result. When I phoned up and asked she told me my TSH was 5. Does this mean my meds should be increased ? I've. A new GP and I'm still wary of him (based on what he's told my hubby - but that's a whole other story) so before I go in I'd like to know what I'm asking for !

Should I have my dose increased at 5 or is this still 'OK'

johendy Sun 10-Sep-17 22:40:12

Read up on the NICE guidelines. They say that once you're on medication - "Aim (in most people) to reach a stable TSH level in the lower half of the reference range (0.4–2.5 mU/L)."
So that along with your symptoms would suggest you need a higher dose.

cks.nice.org.uk/hypothyroidism#!scenario:1

notapizzaeater Sun 10-Sep-17 22:47:59

Thank you - will print it out and have it in my bag :-)

timeistight Mon 11-Sep-17 13:22:53

It certainly looks like you're due an increase. Good luck!

Looksprettybad Sat 16-Sep-17 22:49:30

You really need to kniw your ft4 and ft3 levels. Plus iron, vit d and b vits which are often low if you have thyroid probs. Ask for ylur antibodies to be checked for hashimotos too.

notapizzaeater Sat 16-Sep-17 23:27:19

He increased it to 100 mg and retest in 10 weeks.

Funnily I am always anaemia and take Industrial strength pills every day - if I don't I can tell after a day :-(.

Think I might get referred to a specialist as we ave private health cover and get a full check

Looksprettybad Sun 17-Sep-17 06:54:00

A private endrocrinologist would be a good idea. Also make sure you don't take iron within 4 hours of thyroid meds as it reduces absorption of the thyroxine.

notapizzaeater Sun 17-Sep-17 11:06:48

I don't 😀

I take iron at bedtime

Bamboogie86 Mon 25-Sep-17 13:40:25

Hiya. Yes 5 means you need a slight increase in your meds. Btw my tsh has been 5 before and I felt AWFUL, I've also had a tsh of 60! So I know how you feel. You will be zonked. After 3-4 weeks of increase in your levothyroxine you'll notice a huge difference. X

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now